Alert archive / New Jersey / Special Marine Warnings in 2011

Special Marine Warning 38, NWS Philadelphia/Mount Holly

June 22, 2011

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 22, 2011, 4:06 PM EDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2011, 4:06 PM EDT (20:06 UTC)
Expired
Jun 22, 2011, 5:30 PM EDT
In force
84 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Philadelphia radar (KDIX), 37 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WHUS51 KPHI 222006
SMWPHI
ANZ450-451-470-222130-
/O.NEW.KPHI.MA.W.0038.110622T2006Z-110622T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 PM EDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK AND LITTLE EGG INLET
  NJ OUT TO 20 NM...
  THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
  ISLAND DE OUT 20 TO 40 NM...

  INCLUDING AXEL CARLSON REEF...BELMAR...MANASQUAN INLET...OCEAN
  GATE...PINE BEACH...POINT PLEASANT BEACH...SANDY HOOK REEF...SEA
  BRIGHT...SEA GIRT REEF AND SILVERTON...

* UNTIL 530 PM EDT

* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER     
  SILVERTON...MOVING NORTHEAST AT 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. IF 
CAUGHT ON THE OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY 
FROM UNGROUNDED METAL OBJECTS.

&&

LAT...LON 4025 7363 3982 7408 3987 7415 3991 7412
      3994 7419 3995 7411 3999 7414 4005 7413
      4006 7403 4009 7404 4009 7409 4011 7410
      4010 7407 4011 7403 4017 7402 4019 7407
      4020 7401 4026 7399 4045 7399 4046 7397
TIME...MOT...LOC 2005Z 236DEG 29KT 4003 7420

$$

GORSE
1 follow-up statement
813 
FZUS71 KPHI 222028
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 PM EDT WED JUN 22 2011

ANZ450-451-470-222130-
/O.CON.KPHI.MA.W.0038.000000T0000Z-110622T2130Z/
428 PM EDT WED JUN 22 2011

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 PM EDT...

FOR THE FOLLOWING AREAS...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM OVER
ATLANTIC COASTAL WATERS...
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM
OVER ATLANTIC COASTAL WATERS...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER
ATLANTIC COASTAL WATERS...
INCLUDING AXEL CARLSON REEF...BELMAR...MANASQUAN INLET...OCEAN
GATE...PINE BEACH...POINT PLEASANT BEACH...SANDY HOOK REEF...SEA
BRIGHT...SEA GIRT REEF AND SILVERTON...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SMALL CLUSTER OF THUNDERSTORMS...PRODUCING STRONG WINDS 
34 KNOTS OR GREATER NEAR MANASQUAN INLET...MOVING NORTHEAST AT 30 
KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THESE STORMS PASS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. IF CAUGHT 
ON THE OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM 
UNGROUNDED METAL OBJECTS.

&&

LAT...LON 4025 7363 4018 7370 3988 7402 3994 7419
      3995 7411 3999 7414 4005 7413 4006 7403
      4009 7404 4009 7409 4011 7410 4010 7407
      4011 7403 4017 7402 4019 7407 4020 7401
      4026 7399 4045 7399 4046 7397
TIME...MOT...LOC 2028Z 236DEG 29KT 4013 7400

$$

GORSE

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 22, 3:37 PM EDT, 29 minutes earlier.

Area forecast discussion, Jun 22, 3:37 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 PM EDT WED JUN 22 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE NORTHERN MISSISSIPPI VALLEY REGION
THIS AFTERNOON WILL SLOWLY MOVE EASTWARD ACROSS THE GREAT LAKES
REGION TONIGHT THROUGH THURSDAY NIGHT. THE LOW WILL THEN MOVE
ACROSS SOUTHERN CANADA AND CAUSE A COLD FRONT TO MOVE EASTWARD
ACROSS OUR REGION. A WEAK AREA OF HIGH PRESSURE WILL AFFECT THE
REGION THIS WEEKEND. AN UPPER LEVEL LOW MAY BRING SOME SHOWERS TO
THE DELMARVA REGION LATER SUNDAY AND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE WARM FRONT THAT WAS ACROSS THE EARLIER HAS LIFTED TO THE NORTH
AND A VERY WARM AND HUMID AIRMASS HAS MOVED IN BEHIND IT. THE
ATMOSPHERE HAS HEATED SUFFICIENTLY ALREADY TO CREATE SHOWERS AND
THUNDERSTORMS ACROSS ERN PENNSYLVANIA AND MD ALSO. THESE
THUNDERSTORMS WILL CONTINUE TO FILL IN EARLY TONIGHT AS
INSTABILITY WILL ONLY SLOWLY DIMINISH. THE MAIN THREATS WITH ANY
THUNDERSTORMS TONIGHT WILL BE HEAVY RAINS AND GUSTY WINDS. THE
STORMS HAVE DECENT MOVEMENT TODAY SO WITH THE POSSIBILITY OF SLOW
MOVING THUNDERSTORM LOW...A FLASH FLOOD WATCH WAS NOT ISSUED FOR
TONIGHT. STILL...THE STORMS WILL HAVE SOME DECENT DOWNPOURS AND
LOCALIZED URBAN AND/OR POOR DRAINAGE FLOODING IS STILL A
POSSIBILITY.

LATER THIS EVENING...THE COVERAGE OF THE THUNDERSTORMS WILL
DIMINISH AND SKIES WILL BECOME PARTLY CLOUDY AFTER MIDNIGHT. THERE
MAY BE SOME PATCHY FOG IN AREAS THAT RECEIVED RAIN AND WHERE
CLOUDS CLEAR UP ENOUGH TO ALLOW ANY RADIATIONAL COOLING. FOG WAS
NOT INCLUDED IN THE GRIDS ATTM.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THE PATTERN WILL NOT CHANGE MUCH DURING THE SHORT TERM. THE WARM
AND HUMID AIRMASS WILL REMAIN AS WILL THE CHC FOR DAYTIME AND
EVENING SHOWERS AND TSTMS. THE SPC INDICATES THAT WE WILL BE IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS BOTH THU AND FRI. A COLD
FRONT WILL CROSS THE AREA TOWARD THE END OF THE PERIOD WITH MORE
TSTMS THEN. THE UPPER WINDS MAY DECREASE IN SPEED DURING THE SHORT
TERM...SO THE POSSIBILITY FOR SLOW MOVING THUNDERSTORMS WILL BE
GREATER. A FLASH FLOOD WATCH MAY BECOME NECESSARY...ESPECIALLY
ACROSS THE NORTHERN AREAS WHERE FFG GUIDANCE IS LOWER.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A PREPONDERANCE OF WEAK TROUGHING ALOFT IS FORECAST BY THE GFS ALONG
THE EAST COAST THROUGH THE LONG TERM PERIOD...PERHAPS MODERATED A
BIT IN THE MIDDLE PORTION OF THE PERIOD. HPC SEEMS TO FAVOR THIS
IDEA. AT THE SURFACE...THE FRONT THAT IS FORECAST TO SETTLE SOUTH OF
OUR AREA SATURDAY LOOKS LIKE IT WILL SET UP SHOP FROM THE CENTRAL
MID ATLANTIC WESTWARD THROUGH THE TENNESSEE VALLEY. GIVEN THIS
SCENARIO...IT WAS DECIDED TO LEAVE SMALL CHANCE PROBABILITIES FOR
OUR SOUTHERN ZONES EACH DAY...WITH ONLY A SLOW SPREAD NORTHWARD INTO
OUR NORTHWESTERN ZONES BY WEDNESDAY AS A WAVE SEEMS TO APPROACH FROM
THE WEST BY THEN.

THE TROUGHING ALOFT IS THE ANTITHESIS OF YESTERDAYS SOLUTION IN
WHICH STRONG RIDGING AT UPPER LEVELS BUILT OVER OUR AREA. LACKING
THAT LATTER THEME...TEMPERATURES WERE KEPT MORE NEAR OR SLIGHTLY
ABOVE SEASONAL NORMALS.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A WARM FRONT HAS MOVED NORTH OF THE TAF AREA AND IT USHERED IN A
WARM MOIST AMS WHICH HAS BECOME MODERATELY UNSTABLE WITH DAYTIME HTG.
THERE ARE ALSO A COUPLE OF WEAK TROFS OF LOW PRESSURE WHICH SHOULD
PROVIDE LOW-LVL CONVERGENCE. THUS TSTMS HAVE BEGUN TO DEVELOP OVER
ERN PA AND ARE EXPECTED TO INCREASE AND MOVE EWD FOR THE REMAINDER
OF THIS AFTN. NOT SURE ATTM HOW EXTENSIVE THE TSTM COVERAGE WILL BE
SO HAVE JUST USED TEMPO GROUP IN THE TAFS WITH CBS INDICATED FROM
LATE AFTN INTO EARLY EVE.

TSTM ACTIVITY SHOULD DIMINISH BY MID TO LATE EVE...LEAVING LIGHT WINDS
AND SCT CLOUDS OVERNIGHT. SOME AREAS...ESPECIALLY THOSE THAT RECEIVE
RAINFALL...COULD SEE SOME FOG DURG THE OVERNIGHT HOURS. RDG AND MIV
WERE HIT A LITTLE HARDER WITH FCST FOG.

FOG SHOULD DISSIPATE BY MID-MORN THU BUT CONDS MAY CONT SMWHT HAZY.
WINDS WILL PICK UP OUT OF THE SW DURG THE MORNING ALSO. SCT TSTMS
ARE EXPECTED AGAIN THU AFTN AS THE BASIC WX PATTERN WILL NOT HAVE
CHANGED MUCH.

OUTLOOK...
THE CURRENT WX PATTERN IS EXPECTED TO PERSIST THROUGH FRIDAY NIGHT.
CONDS OVERALL SHOULD BE VFR BUT THERE WILL BE SOME AREAS OF MVFR OR
IFR DUE TO TSTMS AND POSSIBLY NIGHTTIME FOG/ST. A COLD FRONT IS FCST
TO MOVE THRU FRI NIGHT BRINGING MORE WIDESPREAD VFR CONDS FOR THE
WEEKEND.

&&

.MARINE...
A GENERAL TROUGHY PATTERN WILL PERSIST A THE SURFACE FOR THE NEXT
FEW DAYS WITH SLY TO SWLY FLOW CONTINUING OVER THE FCST WATERS.
WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA MOST OF THE TIME...
WITH THE POSSIBLE EXCEPTION OF THE PERIOD AROUND THE TIME OF A COLD
FRONT PASSAGE FRI NIGHT INTO SAT MORNING. THERE WILL ALSO BE THE
THREAT OF GENLY AFTN/EVE TSTMS OVER THE WATERS AS THE AMS REMAINS
MOIST AND UNSTABLE. BY SUNDAY WINDS ARE FCST TO SHIFT TO THE NW BUT
REMAIN RATHER LIGHT AS WEAK HIGH PRESSURE BUILDS IN BEHIND THE COLD
FRONT. WINDS ARE EXPECTED SHIFT BACK TO THE S FOR EARLY NEXT WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...O'HARA
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...99
AVIATION...AMC
MARINE...AMC
Hazardous weather outlook, Jun 22, 3:34 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT WED JUN 22 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-231945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
334 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-470-231945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
334 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 22, 12:18 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1218 PM EDT WED JUN 22 2011

DEZ003-004-221715-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
1218 PM EDT WED JUN 22 2011

...A FEWSTRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY DELAWARE...

AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEAST SUSSEX COUNTY DELAWARE...MOVING
EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR LEWES AROUND 1230 PM
AND REHOBOTH BEACH AROUND 1235 PM.

OTHER SHOWERS AND THUNDERSTORMS MAY AFFECT THE AREA THROUGH 100 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3874 7535 3880 7516 3879 7511 3881 7508
      3878 7506 3874 7507 3868 7505 3862 7505
      3861 7508 3862 7509 3860 7515 3857 7528

FORECASTER:PO
Special weather statement, Jun 22, 1:48 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
148 PM EDT WED JUN 22 2011

PAZ060-061-067>069-221845-
BERKS PA-BUCKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
148 PM EDT WED JUN 22 2011

...A DEVELOPING THUNDERSTORM WILL AFFECT PORTIONS OF
BERKS...CHESTER...AND MONTGOMERY COUNTIES...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM ABOUT 15 MILES SOUTH OF READING...MOVING
EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR NEW MORGAN AND
ELVERSON AROUND 200 PM...BIRDSBORO AND LORANE AROUND 215 PM...SOUTH
POTTSTOWN AND POTTSTOWN AROUND 230 PM...AND GILBERTSVILLE AND
ROYERSFORD AROUND 245 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM.

LAT...LON 4047 7549 4005 7541 4004 7543 4003 7542
      4004 7595 4011 7595 4014 7590 4020 7599
      4024 7604

MPD
Local storm report, Jun 22, 2:33 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
233 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     TSTM WND DMG     2 NW PRESTON            38.73N  75.93W
06/22/2011                   CAROLINE           MD   EMERGENCY MNGR

            NUMEROUS TREES DOWN... OUTSIDE OF PRESTON.

&&

EVENT NUMBER PHI1100278

KEK
Special weather statement, Jun 22, 2:38 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT WED JUN 22 2011

DEZ001-MDZ008-012-PAZ054-055-060>062-067>071-222000-
NEW CASTLE-CECIL-KENT MD-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...
PHILADELPHIA
238 PM EDT WED JUN 22 2011

...DEVELOPING THUNDERSTORMS WILL AFFECT EASTERN
PENNSYLVANIA...NORTHEASTERN MARYLAND AND NORTHERN DELAWARE THROUGH
MID AFTERNOON...

SCATTERED THUNDERSTORMS DEVELOPING FROM THE SOUTHERN POCONOS INTO
SOUTHEASTERN PENNSYLVANIA AND NORTHEASTERN MARYLAND WILL AFFECT
EASTERN PENNSYLVANIA AND THE NORTHERN DELMARVA INTO MID
AFTERNOON. SOME THUNDERSTORMS WILL CONTAIN GUSTY WINDS TO 50
MPH...SMALL HAIL...HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND
LIGHTNING. A FEW OF THESE THUNDERSTORMS MAY INTENSIFY AND BECOME
SEVERE.

IF YOU HEAR THUNDER OR SEE LIGHTNING...MOVE INDOORS IMMEDIATELY.

MPD
Special weather statement, Jun 22, 3:59 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 PM EDT WED JUN 22 2011

NJZ009-010-012-015-PAZ069-222100-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
359 PM EDT WED JUN 22 2011

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...HUNTERDON...MERCER...
MIDDLESEX AND SOMERSET COUNTIES...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF TRENTON...MOVING EAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR PENNINGTON...TRENTON AROUND 405
PM...LAWRENCEVILLE...HOPEWELL AROUND 410 PM...MERCERVILLE-HAMILTON
SQUARE...SKILLMAN AROUND 415 PM...PRINCETON...PRINCETON NORTH...
EDINBURG AROUND 420 PM AND PRINCETON JUNCTION AROUND 425 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4056 7453 4026 7443 4018 7496 4036 7501

FORECASTER: GORSE
Local storm report, Jun 22, 4:06 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     TSTM WND DMG     2 NW PRESTON            38.73N  75.93W
06/22/2011                   CAROLINE           MD   EMERGENCY MNGR

            NUMEROUS TREES DOWN... OUTSIDE OF PRESTON.

0350 PM     HAIL             WHITING                 39.95N  74.38W
06/22/2011  M1.00 INCH       OCEAN              NJ   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN WHITING

&&

EVENT NUMBER PHI1100278 PHI1100279

KEK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:31 AM EDTSpecial Marine WarningPHI59 min
Jun 22, 8:39 AM EDTSpecial Weather StatementPHIMorris, Sussex36 min
Jun 22, 9:31 AM EDTSpecial Weather StatementPHIMorris, Sussex44 min
Jun 22, 3:07 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean53 min
Jun 22, 3:59 PM EDTSpecial Weather StatementPHIMercer61 min
Jun 22, 3:59 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean61 min
Jun 22, 4:09 PM EDTSpecial Weather StatementPHISussex66 min
Jun 22, 4:17 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem58 min
Jun 22, 4:37 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren53 min
Jun 22, 4:39 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean, Somerset66 min
Jun 22, 4:53 PM EDTTornado WarningPHISussex, Warren37 min
Jun 22, 5:11 PM EDTTornado WarningPHIHunterdon, Morris, Sussex, Warren34 min
Jun 22, 5:31 PM EDTTornado WarningPHIMonmouth, Ocean29 min
Jun 22, 5:43 PM EDTSevere Thunderstorm WarningPHIMorris, Somerset48 min
Jun 21, 9:37 PM EDTAreal Flood AdvisoryPHIMonroe116 min
Jun 22, 2:15 AM EDTSpecial Weather StatementPHIBerks, Chester, Delaware60 min
Jun 22, 2:57 AM EDTSpecial Weather StatementPHIDelaware63 min
Jun 22, 3:05 AM EDTAreal Flood AdvisoryPHIChester, Delaware115 min
Jun 22, 4:13 AM EDTSpecial Weather StatementPHICarbon92 min
Jun 22, 6:32 AM EDTSpecial Weather StatementPHIDelaware, Philadelphia58 min
Jun 22, 8:00 AM EDTSpecial Weather StatementPHIDelaware, Philadelphia60 min
Jun 22, 1:48 PM EDTSpecial Weather StatementPHIBerks57 min
Jun 22, 2:53 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery, Philadelphia67 min
Jun 21, 11:57 PM EDTSpecial Weather StatementPHIKent, Queen Anne's63 min
Jun 22, 12:40 AM EDTSpecial Weather StatementPHICaroline65 min
Jun 22, 12:55 AM EDTSpecial Weather StatementPHICecil65 min
Jun 22, 1:05 AM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot55 min
Jun 22, 1:29 AM EDTSpecial Weather StatementPHICecil61 min
Jun 22, 1:47 AM EDTAreal Flood AdvisoryPHICaroline, Talbot105 min
Jun 22, 2:02 AM EDTSpecial Weather StatementPHICaroline58 min

Nearby

Special Marine Warnings in New Jersey, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.